Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Discrete homotopy theory and critical values of metric spaces

Tom 227 / 2014

Jim Conant, Victoria Curnutte, Corey Jones, Conrad Plaut, Kristen Pueschel, Maria Lusby, Jay Wilkins Fundamenta Mathematicae 227 (2014), 97-128 MSC: Primary 54E45; Secondary 54G20. DOI: 10.4064/fm227-2-1

Streszczenie

Utilizing the discrete homotopy methods developed for uniform spaces by Berestovskii–Plaut, we define the critical spectrum ${\rm Cr}(X)$ of a metric space, generalizing to the non-geodesic case the covering spectrum defined by Sormani–Wei and the homotopy critical spectrum defined by Plaut–Wilkins. If $X$ is geodesic, ${\rm Cr}(X)$ is the same as the homotopy critical spectrum, which differs from the covering spectrum by a factor of ${3}/{2}$. The latter two spectra are known to be discrete for compact geodesic spaces, and correspond to the values at which certain special covering maps, called $\delta $-covers (Sormani–Wei) or $\varepsilon $-covers (Plaut–Wilkins), change equivalence type. In this paper we initiate the study of these ideas for non-geodesic spaces, motivated by the need to understand the extent to which the accompanying covering maps are topological invariants. We show that discreteness of the critical spectrum for general metric spaces can fail in several ways, which we classify. The ,,newcomer” critical values for compact non-geodesic spaces are completely determined by the homotopy critical values and the refinement critical values, the latter of which can, in many cases, be removed by changing the metric in a bi-Lipschitz way.

Autorzy

  • Jim ConantDepartment of Mathematics
    University of Tennessee
    Knoxville, TN 37996, U.S.A.
    e-mail
  • Victoria Curnutte7078 W. Rainbow Rd.
    Sedalia, CO 80135, U.S.A.
    e-mail
  • Corey JonesDepartment of Mathematics
    Vanderbilt University
    Nashville, TN 37240, U.S.A.
    e-mail
  • Conrad PlautDepartment of Mathematics
    University of Tennessee
    Knoxville, TN 37996, U.S.A.
    e-mail
  • Kristen PueschelDepartment of Mathematics
    Cornell University
    Ithaca, NY 14853-4201, U.S.A.
    e-mail
  • Maria Lusby17 Sutherland Rd.
    Hicksville, NY 11801, U.S.A.
    e-mail
  • Jay WilkinsDepartment of Mathematics and
    Computer Science
    University of North Carolina at Pembroke
    Pembroke, NC 28372, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek